MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 12/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed; however, the log files associated with the claria device were reviewed.A review of the device logs revealed the programmed min i-drain volume (0ml) was set below the recommended settings in the most recent therapies.The device logs indicated the patient filled with 2544ml during fill 1 of 7 and then subsequently initiated a manual drain of 1536ml.The patient resumed their therapy and drained 2633ml during drain 1.Per the homechoice claria clinician guide, the programmed minimum initial drain should be set to at least 70% of the expected peritoneal volume.If the minimum i-drain volume is set to 0 (zero), it can be associated with a higher risk of iipv due to the possibility of an incomplete drain followed by a full fill volume.Based on the device log analysis, the direct cause of the reported event was determined to be the programmed i-drain alarm being set too low, (use error).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an automated peritoneal dialysis patient experienced feeling bloated and difficulty breathing during fill 1 of 7.The patient was connected to the homechoice claria device at the time of the events.It was also reported that the patient suspected that they were not draining enough.Renal therapy services (rts) assisted the patient to perform a manual drain which relieved the symptoms.The patient reported they were ¿feeling good¿ and were ¿good¿ to continue therapy.Rts advised the patient to contact the registered nurse.The device was operational, and a swap was not necessary.There was no report of a medical intervention associated with this event.No additional information is available.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18553631
Report Number1416980-2024-00115
Device Sequence Number7859057
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2023
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown